MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE; FILTER, INFUSION LINE
Model Number FS113
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was leaking above the filter.No adverse effects reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No problems or issues were identified during this device history record review a product sample was received for evaluation.Visual and functional testing were performed.Six used samples were received outside its original package.The returned samples were tested at 20 pounds per square inch (psi) for water leak according to procedure.All six samples exhibited leakage condition at the filter and at the bonding of tube.The bonding of tube was inspected.The technician observed lack of solvent on the bonding of tube.The root cause of the reported issue was found to be leakage at the filter was related to a supplier issue.A supplier corrective action report has been was issued to address the reported issue.Manufacturing process was reviewed, it was observed fixture was use to avoid occlusion defect by letting positive air pressure flow inside the tube, when dipping into the solvent, in order to avoid the solvent getting touch with the internal walls of the tube and causing occlusion.According to manufacturing routine, the positive air pressure of the fixture must be set at 0.021 +/- 0.003 megapascals (mpa), it was observed that the manometer used does not have the correct resolution and therefore the operator could not to set accordingly.It was concluded that the most likely root cause of lack of solvent defect, was related to the air pressure not being set to established pressure range and causing the air to produced a lot of bubbles and making difficult for the operator to observed if the external walls of the tube were totally impregnated of solvent.The manometer was changed to a digital type that display an accurate air pressure.A supplier corrective action report has been was issued to address the reported issue.Awareness meeting with operators and quality inspectors about the failure mode reported on this complaint was held, documented on folio completed 14dec2021.

Brand Name
MEDEX EXTENSION SETS SINGLE
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13175997
Report Number3012307300-2022-00209
Device Sequence Number4664929
Product Code FPB
UDI-Device Identifier10351688510983
UDI-Public10351688510983
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model NumberFS113
Device Catalogue NumberFS113
Device Lot Number4185124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown